Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 7, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 27, 2016, 2:32 PM MDT for 5 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Mar 29, 2016, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:32 PM MDT (20:32 UTC)
- In effect from
- Mar 29, 2016, 10:00 AM MDT
- Expired
- Mar 29, 2016, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Canyon County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2370 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS75 KBOI 272032 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 232 PM MDT SUN MAR 27 2016 ...VERY WINDY IN EASTERN OREGON AND PARTS OF SOUTHWESTERN IDAHO TUESDAY AFTERNOON... NORTHWEST WINDS WILL INCREASE TUESDAY AS AN INTENSIFYING STORM MOVES FROM NEVADA TOWARD EASTERN IDAHO. STRONGEST WINDS WILL OCCUR TUESDAY AFTERNOON OVER OPEN TERRAIN. IDZ029-ORZ061>063-280530- /O.NEW.KBOI.WI.Y.0007.160329T1800Z-160330T0000Z/ OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 232 PM MDT SUN MAR 27 2016 /132 PM PDT SUN MAR 27 2016/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY. * WINDS...NORTHWEST INCREASING TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20 26 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
501 WWUS75 KBOI 280445 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1045 PM MDT SUN MAR 27 2016 ...VERY WINDY IN EASTERN OREGON AND PARTS OF SOUTHWESTERN IDAHO TUESDAY AFTERNOON... GUSTY NORTHWEST WINDS THAT DEVELOP MONDAY AFTERNOON WILL FURTHER INCREASE ON TUESDAY AS AN INTENSIFYING STORM MOVES FROM NEVADA TOWARD EASTERN IDAHO. THE STRONGEST WINDS WILL OCCUR TUESDAY AFTERNOON OVER OPEN TERRAIN. IDZ029-ORZ061>063-281330- /O.CON.KBOI.WI.Y.0007.160329T1800Z-160330T0000Z/ OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 1045 PM MDT SUN MAR 27 2016 /945 PM PDT SUN MAR 27 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... * WINDS...NORTHWEST INCREASING TO 30 MPH WITH GUSTS TO 45 MPH ON TUESDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20 26 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
748 WWUS75 KBOI 281326 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 726 AM MDT MON MAR 28 2016 ...VERY WINDY IN EASTERN OREGON AND PARTS OF SOUTHWESTERN IDAHO TUESDAY AFTERNOON... GUSTY NORTHWEST WINDS THAT DEVELOP MONDAY AFTERNOON WILL FURTHER INCREASE ON TUESDAY AS AN INTENSIFYING STORM MOVES FROM NEVADA TOWARD EASTERN IDAHO. THE STRONGEST WINDS WILL OCCUR TUESDAY AFTERNOON OVER OPEN TERRAIN. IDZ012-ORZ064-282200- /O.EXB.KBOI.WI.Y.0007.160329T1600Z-160330T0000Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 726 AM MDT MON MAR 28 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY. * WINDS...NORTHWEST INCREASING TO 30 MPH WITH GUSTS TO 45 MPH ON TUESDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20 26 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ029-ORZ061>063-282200- /O.EXT.KBOI.WI.Y.0007.160329T1600Z-160330T0000Z/ OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 726 AM MDT MON MAR 28 2016 /626 AM PDT MON MAR 28 2016/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... * WINDS...NORTHWEST INCREASING TO 30 MPH WITH GUSTS TO 45 MPH ON TUESDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20 26 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
201 WWUS75 KBOI 282049 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 249 PM MDT MON MAR 28 2016 ...VERY WINDY IN EASTERN OREGON AND PARTS OF SOUTHWESTERN IDAHO TUESDAY AFTERNOON AND EVENING... .NORTHWEST WINDS WILL INCREASE ON TUESDAY AS AN INTENSIFYING STORM MOVES FROM NEVADA TOWARD EASTERN IDAHO. IDZ012-029-ORZ061>064-291200- /O.EXT.KBOI.WI.Y.0007.160329T1600Z-160330T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 249 PM MDT MON MAR 28 2016 /149 PM PDT MON MAR 28 2016/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 9 PM MDT /8 PM PDT/ TUESDAY... * WINDS...NORTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE TUESDAY MORNING...DIMINISHING LATE TUESDAY EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20...26...AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
798 WWUS75 KBOI 290338 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 938 PM MDT MON MAR 28 2016 ...VERY WINDY IN EASTERN OREGON AND PARTS OF SOUTHWESTERN IDAHO TUESDAY AFTERNOON AND EVENING... .NORTHWEST WINDS WILL INCREASE ON TUESDAY AS AN INTENSIFYING STORM MOVES FROM NEVADA TOWARD EASTERN IDAHO. IDZ012-029-ORZ061>064-291330- /O.CON.KBOI.WI.Y.0007.160329T1600Z-160330T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 938 PM MDT MON MAR 28 2016 /838 PM PDT MON MAR 28 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 9 PM MDT /8 PM PDT/ TUESDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE TUESDAY MORNING...DIMINISHING LATE TUESDAY EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20...26...AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
577 WWUS75 KBOI 290913 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 313 AM MDT TUE MAR 29 2016 ...BREEZY WINDS WILL INTENSIFY FOR THIS AFTERNOON AND EVENING... .A DEEP LOW ACROSS THE NORTHERN ROCKIES WILL BRING VERY WINDY NORTHWEST WINDS TO EASTERN OREGON AND PARTS OF SOUTHWESTERN IDAHO THIS AFTERNOON AND EVENING. IDZ012-029-ORZ061>064-292200- /O.CON.KBOI.WI.Y.0007.160329T1600Z-160330T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 313 AM MDT TUE MAR 29 2016 /213 AM PDT TUE MAR 29 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ THIS MORNING TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE TUESDAY MORNING...DIMINISHING LATE TUESDAY EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20...26...AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
343 WWUS75 KBOI 292049 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 249 PM MDT TUE MAR 29 2016 IDZ012-029-292200- /O.CAN.KBOI.WI.Y.0007.000000T0000Z-160330T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS- 249 PM MDT TUE MAR 29 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WINDS OF 15 TO 30 MPH WILL DIMINISH LATE THIS EVENING. $$ ORZ061>064-300300- /O.CON.KBOI.WI.Y.0007.000000T0000Z-160330T0300Z/ HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 249 PM MDT TUE MAR 29 2016 /149 PM PDT TUE MAR 29 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH... DIMINISHING LATE THIS EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON AREA ROADS INCLUDING INTERSTATE 84 AND U.S. HIGHWAYS 20 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
942 WWUS75 KBOI 300236 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 836 PM MDT TUE MAR 29 2016 ORZ061>064-300345- /O.EXP.KBOI.WI.Y.0007.000000T0000Z-160330T0300Z/ HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 836 PM MDT TUE MAR 29 2016 /736 PM PDT TUE MAR 29 2016/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING... WHILE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING... BREEZY CONDITIONS WILL CONTINUE ACROSS SOUTHEAST OREGON THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:15 AM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 27, 9:15 AM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 915 AM MDT SUN MAR 27 2016 .DISCUSSION...AT 9 AM MDT SURFACE COLD FRONT EXTENDED FROM NEAR MISSOULA/MT SWWD THROUGH BURNS/OR AND LAKEVIEW/OR. FRONT WILL STRENGTHEN AS IT MOVES SEWD TODAY WITH SHOWERS BECOMING MORE NUMEROUS THIS AFTERNOON IN SRN IDAHO. FRONT WILL BE ALONG A SALMON/ID - TWIN FALLS/ID - WINNEMUCCA/NV LINE AROUND 6 PM MDT. WILL ADD ISOLATED THUNDERSTORMS TO SHOWERS ALREADY FORECAST THERE. ISOLATED THUNDERSTORMS ALSO IN CENTRAL IDAHO THIS AFTERNOON UNDER THE COLD POOL ALOFT...ALREADY FORECAST. COLDER TONIGHT THROUGH TUESDAY AS UPPER TROUGH BECOMES A LARGE UPPER LOW OVER THE GREAT BASIN. && .AVIATION...SCATTERED SHOWERS THIS MORNING...BECOMING WIDESPREAD THIS AFTERNOON OVER THE CENTRAL IDAHO MOUNTAINS AND SOUTHWEST IDAHO HIGHLANDS. EXPECT MOUNTAIN OBSCURATION AND AREAS OF MVFR/IFR CONDITIONS IN SNOW ABOVE 5-5.5K FT MSL. ISOLATED THUNDERSTORMS 21Z-03Z IN THE CENTRAL IDAHO MOUNTAINS. SHOWERS WILL DECREASE TO ISOLATED BEGINNING AROUND MON/00Z EXCEPT ALONG THE NV BORDER AND IN THE CENTRAL IDAHO MOUNTAINS /WILL TAPER OFF IN THE MOUNTAINS AFTER MON/06Z/. ISOLATED SHOWERS EXPECTED AGAIN MONDAY. SURFACE WINDS...VARIABLE 12 KTS OR LESS...BECOMING WEST TO NORTHWEST 10-20 KTS FOR A BRIEF PERIOD TODAY BETWEEN 21Z-02Z. WINDS ALOFT AT 10K FT MSL...WESTERLY 20-30 KTS...TURNING NW 10-20 KTS BY MON/06Z...AND NORTHERLY BY MON/18Z. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...CLOUDINESS AHEAD OF THE COLD FRONT HAS KEPT AREA TEMPS UP OVERNIGHT. MIDNIGHT-2AM TEMPS WERE 10 TO 15 DEGREES WARMER THAN 24 HRS AGO ACROSS MOST OF SE OREGON...THE TREASURE VALLEY...AND THE SRN ID MTNS TO NV. COLD FRONT ACROSS CENTRAL OREGON EXTENDS NW INTO DEEP GULF OF AK LOW. FRONT WITH SHOWERS /SNOW ABOVE 5K FT MSL/ WILL CROSS FAR SW IDAHO MID-DAY AND LINGER NEAR JACKPOT THIS AFTERNOON DUE TO A SFC LOW ON THE FRONT NEAR KLAMATH FALLS. THE LOW SHIFTS ACROSS THE SNAKE PLAIN TODAY. GUSTY AFTERNOON WINDS EXPECTED WITH AND BEHIND THE FRONT. ADVANCING UPPER LOW WILL BRING COOLING ALOFT FOR SHOWERS THIS AFTERNOON...SOME OF WHICH WILL HAVE SMALL HAIL. BY 21Z MOST OF THE AREA HAS NEGATIVE LI AND AN AXIS OF 300-500 MAX CAPE EXTENDS ACROSS VALLEY-ADA-OWYHEE COUNTIES. OREGON MOSTLY IS CAPPED BY THIS AFTERNOON AND ALL BUT CENTRAL ID IS CAPPED LATE AFTN/EVENING. SREF CHANCE OF THUNDERSTORMS IS NEAR 20 PERCENT FAVORING CENTRAL ID MTNS SO ADDED A ISOLATED TS 18Z - 03Z THERE. COLD UPPER TROUGH SHIFTS THROUGH IDAHO MONDAY SO HAVE CONTINUED A CHANCE OF MOSTLY SNOW SHOWERS FAVORING THE MOUNTAINS. BREEZY AGAIN MONDAY AFTERNOON. LONG TERM...MONDAY NIGHT THROUGH SUNDAY...THE COLD LOW PRESSURE AREA CENTERED OVER NEVADA AND UTAH WILL CONTINUE TO SUPPORT ISOLATED SHOWERS AT LOWER ELEVATIONS AND SCATTERED SHOWERS OVER THE HIGHER TERRAIN THROUGH WEDNESDAY...ALONG WITH BELOW NORMAL TEMPERATURES. SHOWERS WILL BE MOST NUMEROUS SOUTH OF THE SNAKE RIVER VALLEY. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE VALLEYS ABOVE 3500 FEET LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ALSO EXPECT BREEZY NORTHWEST WINDS MONDAY NIGHT THROUGH TUESDAY EVENING AS HIGH PRESSURE BEGINS TO BUILD INTO WASHINGTON AND WESTERN OREGON. AS THE HIGH PRESSURE PUSHES FURTHER EAST TEMPERATURES IN OUR AREA WILL WARM TO SLIGHTLY ABOVE NORMAL ON THURSDAY...AND 5 TO 10 DEGREES ABOVE NORMAL BY SUNDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....AB PREV SHORT TERM...VM PREV LONG TERM....JT
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:24 PM MDT | Winter Storm Watch | BOI | Gooding, Jerome, Twin Falls | 13 hr |
Nearby
Wind Advisories in Idaho, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.